Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Tulsa, OK

April 3, 2007Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2007, 4:13 PM CDT for Carroll County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Apr 3, 2007, 4:49 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 4:23 PM CDTHAIL 1Carrollton, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 032113
SVRTSA
ARC015-032215-
/O.NEW.KTSA.SV.W.0043.070403T2113Z-070403T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 515 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RULE TO 8
  MILES WEST OF RUDD...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUDD...
  CARROLLTON AND OSAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9341 3625 9362 3619 9360 3613 9355
      3614 9329 3632 9329

$$
3 follow-up statements
000 
WWUS54 KTSA 032125
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT TUE APR 3 2007

ARC015-032215-
/O.CON.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/
CARROLL AR-
425 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CARROLL COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED NEAR CARROLLTON AND DRYFORK...MOVING EAST 
AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE AND
DELMAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3630 9330 3618 9357 3613 9355 3614 9329

$$
000 
WWUS54 KTSA 032133 CCA
SVSTSA

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT TUE APR 3 2007

ARC015-032215-
/O.COR.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/
CARROLL AR-
425 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CARROLL COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE 
STORMS WERE LOCATED 6 MILES WEST OF DRYFORK AND NEAR 
DRYFORK...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE...DRYFORK
AND DELMAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3625 9328 3618 9353 3613 9354 3614 9329

$$
000 
WWUS54 KTSA 032149
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT TUE APR 3 2007

ARC015-032159-
/O.CAN.KTSA.SV.W.0043.000000T0000Z-070403T2215Z/
CARROLL AR-
449 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3625 9328 3618 9353 3613 9354 3614 9329

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:21 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 3, 3:21 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT TUE APR 3 2007

.DISCUSSION...
COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW AR SWWD INTO SCNTRL
OK. SBCAPES ARE RUNNING FROM ABOUT 1500-2500 J/KG AHEAD OF THE
BOUNDARY...AND LOCAL GRID ANALYSIS SHOWS A STEADY DROP IN CIN OVER
NW AR/SE OK DURING THE PAST 1-2 HOURS. SWLY WINDS AHEAD OF SFC FRONT
WILL DIMINISH CONVERGENCE SOME...BUT STILL EXPECT CONVECTION TO
EVENTUALLY BUILD SWWD ALONG THE FRONT OVER THE NEXT FEW HOURS.
SEVERE WEATHER THREAT WILL END BY THE EARLY EVENING AS THE FRONT
EXITS THE FORECAST AREA.

FORECAST ATTENTION WILL THEN TURN TO THE POSSIBILITY OF A FREEZE BY
LATE WEEK INTO THE WEEKEND.

COLD FRONT WILL DRIVE TO THE GULF COAST BY WEDNESDAY WHILE DEEPENING
UPPER VORTEX OVER THE GREAT LAKES WILL TURN OUR UPPER FLOW TO A MORE
NWLY DIRECTION. THE PERSISTENT NWLY FLOW ALOFT WILL BRING A SERIES OF
SHORTWAVES (AND ASSOCIATED LIGHT PRECIP) TO THE AREA...WITH THE BEST
CHANCES COMING THURSDAY NIGHT AND AGAIN ON SATURDAY. FORECAST
SOUNDINGS SUGGESTS A LIGHT RAIN/SNOW MIX NEAR THE KANSAS/MISSOURI
BORDERS FOR THURSDAY NIGHT AND PERHAPS EARLY SATURDAY. ACCUMULATIONS
APPEAR INSIGNIFICANT AT THIS TIME.

LOW TEMPERATURES NEAR THE KANSAS/MISSOURI BORDERS MAY TEMPORARILY
DIP BELOW FREEZING THURSDAY AND FRIDAY MORNINGS...ALTHOUGH CLOUD
COVER MAY KEEP LOWS A BIT WARMER. WILL HOLD OFF AN A FREEZE WATCH AT
THIS TIME AND ALLOW MID-SHIFT TO TAKE ANOTHER LOOK.

EXTENDED (SATURDAY THROUGH TUESDAY)...
THE POTENTIAL FOR A HARD FREEZE HIGHLIGHTS THE EARLY PORTION OF THE
EXTENDED FORECAST. A SECONDARY SHOT OF COLDER AIR WILL SLIDE INTO
THE REGION SATURDAY INTO SUNDAY. COMBINATION OF MOSTLY CLEAR
SKIES...LIGHT WINDS AND DRY LOW-LEVEL AIR SHOULD RESULT IN VERY COLD
TEMPERATURES AREAWIDE FOR SUNDAY MORNING...WITH FREEZING
TEMPERATURES POSSIBLY REACHING AS FAR SOUTH AS THE RED RIVER. AREAS
FARTHER NORTH NEAR THE KANSAS AND MISSOURI BORDERS SHOULD EASILY
FALL INTO THE 20S FOR SEVERAL HOURS. WILL LIKELY NEED A FREEZE WATCH
OR WARNING AS THE EVENT NEARS.

SURFACE RIDGE AXIS WILL MOVE OFF THE TO SE BY LATE SUNDAY...WITH
STRONG SLY/SWLY FLOW AND SUBSEQUENT WARMUP FOR EARLY NEXT WEEK.
LATEST MEX NUMBERS APPEAR TO HAVE A REASONABLE HANDLE ON THIS AND
DIDNT STRAY TOO FAR FROM GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  58  36  53 /   0  10  10  20
FSM   45  62  39  57 /  20  10  10  20
MLC   45  62  38  55 /  10  10  10  20
BVO   36  57  30  53 /   0  10  10  30
FYV   37  55  29  52 /  10  10  10  20
BYV   38  53  30  51 /  10  10  10  20
MKO   43  57  37  55 /  10  10  10  20
MIO   36  54  32  51 /   0  10  10  20
F10   43  58  37  53 /  10  10  10  20
HHW   50  67  42  60 /  30  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Apr 3, 1:07 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE APR 3 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT TUE APR 3 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=43.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY
THIS AFTERNOON.  THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS
NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING
THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE
AREA MUCH OF THE DAY.  THIS CAP MAY WEAKEN AS THE AFTERNOON
PROGRESSES.  CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED
AHEAD OF THE FRONT.  ANYWHERE FROM NO STORMS TO SCATTERED
STORMS WILL OCCUR ALONG THE FRONT.  SHOULD A THUNDERSTORM
FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE.

TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL
OCCUR THIS AFTERNOON.  WIND GUSTS IN EXCESS OF 30 MILES AN
HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS
WILL LEAD TO SOME FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING
NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM
TIME TO TIME FROM THURSDAY INTO SATURDAY.  THE ATMOSPHERE
WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR
THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY
NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY
AND SUNDAY MORNINGS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 3, 2:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007

ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHERN CARROLL AND EASTERN BENTON

AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY.  RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:13 PM CDTSevere Thunderstorm WarningTSACarroll62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.